Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

what is the treatmentf for bad skin rash due to allergic reaction?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
I have a bad skin rash. I believe it began as an allergic reaction to wearing a neoprene waist belt. What is the best remedy/action to take?
Posted Sat, 18 Jan 2014 in General Health
Answered by Dr. Praveen Tayal 4 hours later
Brief Answer: Likely to be due to dermatitis. Detailed Answer: Hello, Thanks for posting your query. I have seen the picture attached. The rash seems to be due to contact dermatitis. A direct examination by a dermatologist is the best way to get it diagnosed. Most of such simple rashes improve with gentle skin care and avoiding irritating substances. You can help the improvement by * Avoid scrubbing your skin. * Use as little soap as possible. Use gentle cleansers instead. * Avoid applying cosmetic lotions or ointments directly on the rash. * Use warm (not hot) water for cleaning. XXXXXXX dry, don't rub. * Eliminate any newly added cosmetics or lotions. * Leave the affected area exposed to the air as much as possible. * Try calamine medicated lotion. * Hydrocortisone cream (1%) is available without a prescription and may soothe such rashes. The rash usually take 5-7 days to disappear. You can also take an anti allergic like cetrizine orally to help with the improvement. If the rash becomes more of purple rather than red then you must consult a dermatologist immediately. I hope this answers your query. In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out. Wishing you good health. Regards. Dr. Praveen Tayal. For future query, you can directly approach me through my profile URL
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor